ADVERTISEMENT

Q. Can a toothpaste allergy cause itching, burning sensation, and mouth sores?

Answered by
Dr. Shyam Kalyan N
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 07, 2021

Hi doctor,

After six months of recovering from the COVID infection, I started feeling itching and burning sensations in my mouth and lips. Sometimes I think that my tongue or lips are swelling. But no one except me sees a swelling. I also have some sores in my mouth. I went to an allergy specialist who made some allergy prick tests, patch test, and blood tests for 50 allergens. From the prick tests, he said there is a weak reaction to oak and from patch tests on the 72 hours from rye. But the blood tests were all negative.

He concluded that I did not have an allergy disease and sent me home. But one month after the tests, I still have the same issues. When I start having the burning, I fear I will have an anaphylaxis reaction. Could it be a reaction to toothpaste or something? Should I be concerned about this happening?

Thanks.

#

Hello,

Welcome to icliniq.com.

Although your blood allergy tests were negative, it seems like you have some allergies based on the skin prick test. In our practice, we consider the skin prick test as a confirmatory test for

Kindly tell us more about the reflux problem you have to guide you accordingly.

Regards.

Hello doctor,

Thanks for the reply.

I have had reflux for several years. It was diagnosed with gastroscopy performed one year ago. I take tablet Famotidine 20 mg before going to bed; otherwise, I cannot sleep well. I do not snore and do not have nose blocks. The COVID-19 infection was severe, and I had a fever for 30 days, but I was cured at home. After one month of recovery, I did a whole-body scan, and I had perfect results for everything, including a pulmonary test with exhaling in different tubes. I had 10% lesions in the lungs. But blood tests showed slight variations in vitamin D, ASAT, and LDL cholesterol. They told me all was good and nothing to worry about. I repeated the tests last week, and ASAT came back to normal.

Thanks.

#

Hi,

Welcome back to icliniq.com.

Is your vitamin D level been corrected?

Reflux can cause some burning mouth issues as well. Do you want to change to a more potent antacid? But it will take a few weeks to appreciate any change.

Thanks.

Hello doctor,

Thanks for the reply.

Vitamin D is still low.

What kind of antacid do you prescribe?

Thanks.

#

Hello,

Welcome back to icliniq.com.

My recommendations are as follow;

1) Kindly correct the vitamin D levels. We give vitamin D3 supplements (60000 IU) once a week for several weeks and then make it once a month.

2) Take tablet Neksium 40 (Esomeprazole) once daily before breakfast for three weeks.

Regards.

Hello doctor,

Thanks for the reply.

Should I stop eating something? Should I be warried about having anaphylaxis? What about toothpaste or oral hygiene?

Thanks.

#

Hello,

Welcome back to icliniq.com.

Kindly use mild toothpaste. Do not gargle a lot. Gargling a few times daily with hot water saline is enough. Medicated gargles can trigger acid reflux and cause more harm than any benefit.

Stop eating spicy and oily foods. Avoid milk and milk products till you get better. And do not worry about anaphylaxis.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why do I feel weak, dizzy, numbness in face and jaws, and nasal congestion post-COVID?

I was tested positive for COVID-19 three months before ... Many patients come to me with similar complaints, especially after the second wave of COVID-...   Read full

Is burning sensation common after peeling treatment for acne?

.. right, and these are common post peel effect. By looking at your photos (attachment removed to protect patient identity), I can tell that in your condition medicines are very unlikely to effect and chemical peeling and lasers are the only options...   Read full

I often get a mouth ulcer. What is the reason for this?

As per your complaint, you are suffering from recurrent aphthous ulcers which is causing you the eruption of ulcers on the tongue ... For aphthous ulcer, you can do ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask an Allergy Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.